North Carolina, 2016Damaging Winds in North Carolina, June 16, 2016
June 16, 2016 · NWS RNK · 4 events in 3 counties and zones
At the beginning of a day, a low was centered over the Great Lakes region with an associated cold front extending back through the Midwest. An upper level disturbance ahead of the low would trigger pulse convection in the mountains during the afternoon, but become more organized going eastward as the front advanced east.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
At the beginning of a day, a low was centered over the Great Lakes region with an associated cold front extending back through the Midwest. An upper level disturbance ahead of the low would trigger pulse convection in the mountains during the afternoon, but become more organized going eastward as the front advanced east. High moisture levels and warm temperatures contributed to the development of numerous showers and thunderstorms, a few of which, were severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 16, 9:10 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 16, 9:10 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1010 PM EDT THU JUN 16 2016
.SYNOPSIS...
A vigorous upper level disturbance was centered over northeast Ohio.
This feature will move southeast, crossing the Mid-Atlantic States
tonight and Friday. Thunderstorms with damaging winds are expected
along the leading edge of this disturbance with a risk of severe
weather...the primary focus across the Virginias through early
tonight. Aside for lingering showers Friday, High pressure will
build into the region for the weekend providing fair weather which
will last into the first part of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 1000 PM EDT Thursday...
Severe Thunderstorm Watch number 261 has expired. Storms will
continue to move east-southeast and may produce strong to severe
wind gusts as they approach the VA/NC border between now and
Midnight. Warnings may still be required until the line weakens.
A Vigorous short wave, compact upper level low, will move from
the OH/PA border this evening, into the Virginias tonight. At the
surface, low pressure was centered near Pittsburgh, PA, with a
cold extending south from the low into eastern West Virginia,
then southwest into southern Kentucky. A Mesoscale Convective
System (MCS), line of strong/severe thunderstorms, was moving
east-southeast out ahead of the cold front. As of 10PM, this line
of storms was along a RIC-FCX-ROA-MKJ line. Farther southwest
along the front (SW of MKJ)...the storm cells were more discrete
with some rotation exhibited.
The MCS will continue to move east-southeast, with models showing
a strong indication that it will go all the way to the coast...in
addition to a slow southward drift toward the VA/NC border. Storms
will likely remain near severe levels between now and Midnight.
After that, loss of solar heating should allow southwest part of
the line to weaken. Until that time, damaging straight line winds
will be the primary threat, but certainly can't rule out an
isolated tornado per backing low level winds on the east side of
the Appalachians which will result in increasing directional
shear.
Attm do not anticipate a severe thunderstorm watch farther south
into North Carolina unless activity does not weaken as forecast.
However...storms will likely remain strong to severe all the way
to the VA/NC border.
The evening RNK UA sounding has recovered in terms of PWATS.
Values have increased to around 1.30 with CAPE running around 2000
J/KG and a 0-3km storm relative helicity of 292. The GSO sounding
was still well mixed, the remnant dry airmass from earlier in the
day still evident...CAPE of around 300 J/KG. DCAPE on the
other-hand was near 1400, so as the storm activity moves off the
Blue Ridge and into the piedmont, a gust from may still kick-out
from underneath the existing MCS and produce a surge of sub-severe
(30-40 mph) wind that could impact parts of the northwest
piedmont of NC, and associated with little or no rainfall.
Regardless of the above thoughts, folks need to remain vigilant,
and pay particular attention to future forecast updates and listen
for warnings.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 315 PM EDT Thursday...
Upper low pressure over central VA with surface low pressure over
eastern NC on Friday morning will drift off the mid Atlantic coast
by Friday evening, placing Blacksburg forecast area in a cooler
northerly flow with wrap-around moisture on the western flanks of
the system during the day. As a result, expect to see plenty of
cloud cover for much of Friday along with an ongoing threat for some
light shower/thundershower activity - with the threat for thunder
primarily focused southwest of Interstate 77 during the time of peak
heating, where some lingering instability will reside.
Other than perhaps a lingering sprinkle/shower into early Friday
evening across extreme southwestern VA into the northwestern NC
mountains, expect good drying and subsidence to ensure a dry
forecast for Friday night through Sunday night as surface high
pressure builds southwest from out of New England into the mid
Atlantic region.
Expect slightly below normal temperatures through the short-term
period with lows mainly in the 50s, and with daytime highs ranging
from mainly 70s in the mountains to around 80 across the Piedmont.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 315 PM EDT Thursday...
Much of the long-term period is expected to be dry with slowly
warming temperatures as mid Atlantic surface ridge holds into Monday
- with axis of upper ridge extending from near the four-corner area
east toward the mid-Atlantic states.
Old closed upper low is expected to meander off the mid-Atlantic
coast through early next week, but none of the longer-range models
indicate that steering current will be sufficient to enable it to
retrograde far enough west to impact the Blacksburg forecast area.
On Tuesday, a series of short wave trofs moving southeast through
the upper and lower great lakes expected to push a decaying cool
front through the Blacksburg forecast area later Tuesday afternoon
or on Tuesday night. However, this front will be preceded by a
mainly westerly surface flow, so other than a limited threat for
some isolated to scattered shower/thundershower activity across the
western upsloping flanks of the Appalachians, most other sections of
the forecast area will likely remain precipitation free.
Expect a return to dry and slightly cooler weather again following
the passage of the front for Wednesday into Thursday as yet another
surface ridge builds east from the upper into the lower Great
Lake region.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
As of 900 PM EDT Thursday...
Solid line of thunderstorms is moving through VA. at 9PM these
storms were along an RIC-LYH-ROA-BLF line. This line is expected
to sink east-southeast to along the VA/NC border before weakening
between now and 06Z/2AM. Gust front along the leading edge of
these storms is producing wind damage with surface gusts of
30-60kts.
After 06z/2am...there will be lingering showers, but overall
coverage will be significantly reduced. These showers will linger
through the day friday as an upper level low passes overhead.
Clearing will take place Friday night with a return to VFR for the
weekend.
Extended discussion...
Conditions will return to VFR with good flying conditions
Saturday and continue into early next week as high pressure builds
south behind the departing low.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Jun 16, 9:14 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EDT THU JUN 16 2016
NCZ001>006-018>020-VAZ009-012-015>017-032-033-043>045-058-059-180215-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
1014 PM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS WILL
MOVE SOUTHEAST ACROSS PORTIONS OF THE REGION THROUGH AROUND
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ007-010-011-013-014-018>020-022>024-034-035-046-047-WVZ042>044-
507-508-180215-
TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
1014 PM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 9:18 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG W EVINGTON 37.23N 79.29W
06/16/2016 CAMPBELL VA PUBLIC
LARGE LIMBS DOWN.
&&
RSTONEFILocal storm report, Jun 16, 9:46 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 2 NE BENT CREEK 37.55N 78.81W
06/16/2016 M77.00 MPH BUCKINGHAM VA TRAINED SPOTTER
MEASURED WIND GUSTS OF 76.7 MPH IN GLADESTONE
&&
RSTONEFILocal storm report, Jun 16, 9:52 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND DMG 3 ENE FOREST 37.39N 79.23W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE DOWN ON BREEZEWOOD DRIVE.
0952 PM TSTM WND DMG 3 ENE FOREST 37.38N 79.22W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE DOWN ON GRAVES MILL ROAD.
1010 PM TSTM WND DMG 4 ESE FOREST 37.34N 79.21W
06/16/2016 CAMPBELL VA 911 CALL CENTER
LARGE TREE DOWN AT THE INTERSECTION OF WEXFORD AND
LEEVILLE ROAD.
1011 PM TSTM WND DMG 4 ESE FOREST 37.34N 79.23W
06/16/2016 CAMPBELL VA 911 CALL CENTER
LARGE TREE DOWN AT THE INTERSECTION OF GREENVIEW AND
PORTICO STREET.
&&
RSTONEFISpecial weather statement, Jun 16, 9:53 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 PM EDT THU JUN 16 2016
VAZ044-058-059-170400-
CHARLOTTE-HALIFAX-PITTSYLVANIA-
1053 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL CHARLOTTE...SOUTHERN PITTSYLVANIA...SOUTHERN HALIFAX
AND CITY OF DANVILLE COUNTIES...
AT 1053 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRYSTAL HILL...MOVING
SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
SOUTH BOSTON...
HALIFAX...
BLAIRS...
AND REDOAK.
THIS INCLUDES DANVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3670 7865 3666 7861 3668 7864 3669 7865
3668 7870 3654 7873 3654 7971 3679 7966
3675 7893 3680 7858
TIME...MOT...LOC 0253Z 299DEG 58KT 3681 7887
JJMSpecial weather statement, Jun 16, 10:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 PM EDT THU JUN 16 2016
NCZ001-002-VAZ009-015-170415-
ASHE-ALLEGHANY-SMYTH-GRAYSON-
1112 PM EDT THU JUN 16 2016
...A BAND OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
ALLEGHANY...NORTHEASTERN ASHE...SOUTHERN GRAYSON AND SOUTHEASTERN
SMYTH COUNTIES...
AT 1111 PM EDT...STRONG THUNDERSTORMS WERE NEAR TROUTDALE...MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS ALONG WITH VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
SPARTA...
INDEPENDENCE...
LANSING...
LAUREL SPRINGS...
AND WHITETOP.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3661 8165 3662 8162 3663 8160 3664 8161
3663 8162 3664 8162 3673 8167 3682 8155
3661 8100 3637 8128 3659 8167
TIME...MOT...LOC 0311Z 305DEG 27KT 3668 8149
JHLocal storm report, Jun 16, 10:14 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 5 NE HOT SPRINGS 38.04N 79.76W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON MOUNTAIN VALLEY RD NEAR BACK CREEK MTN
0735 PM TSTM WND DMG 5 SW RENICK 37.94N 80.43W
06/16/2016 GREENBRIER WV 911 CALL CENTER
LARGE TREES DOWN ON UNUS ROAD
0736 PM TSTM WND DMG 1 NNE RENICK 37.99N 80.36W
06/16/2016 GREENBRIER WV 911 CALL CENTER
TREE DOWN ON RTE 219 NEAR RENICK WV.
0740 PM LIGHTNING 2 ENE EAGLE ROCK 37.64N 79.77W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
A BARN CAUGHT FIRE DUE TO A LIGHTNING STRIKE ON BRIT
LANE.
0759 PM TSTM WND DMG 3 NW MILLBORO 38.00N 79.63W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON INDIAN CRAFT ROAD IN MILLBORO VA
0807 PM TSTM WND DMG 2 NW COVINGTON CITY 37.80N 80.01W
06/16/2016 ALLEGHANY VA PUBLIC
LARGE OAK TREE BLOWN DOWN ON HOME ON WHITE OAK DRIVE.
0810 PM HAIL 2 ESE COVINGTON CITY 37.77N 79.94W
06/16/2016 E1.00 INCH ALLEGHANY VA PUBLIC
ESTIMATED QUARTER SIZE HAIL STRUCK VEHICLE ON INTERSTATE
64.
0810 PM TSTM WND DMG NNW COVINGTON CITY 37.79N 79.99W
06/16/2016 CITY OF COVINGTON VA 911 CALL CENTER
TWO TREES DOWN ON ALLEGHANY ROAD.
0829 PM TSTM WND DMG 6 NNW EAGLE ROCK 37.71N 79.83W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
THUNDERSTORM WINDS BLEW DOWN A TREE ACROSS PRICES BLUFF
ROAD.
0831 PM TSTM WND DMG 4 N EAGLE ROCK 37.69N 79.81W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREE BLOWN DOWN AND BLOCKING BOTETOURT ROAD.
0831 PM TSTM WND DMG 4 N EAGLE ROCK 37.69N 79.81W
06/16/2016 BOTETOURT VA DEPT OF HIGHWAYS
WIRES DOWN FROM DOWNED TREES ON GALA LOOP ROAD.
0832 PM TSTM WND DMG 4 N EAGLE ROCK 37.69N 79.80W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREE BLOWN DOWN...BLOCKING ROSE DRIVE.
0840 PM TSTM WND DMG 3 ENE EAGLE ROCK 37.65N 79.75W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREES BLOWN DOWN ACROSS ALLEN BRANCH ROAD
0847 PM TSTM WND DMG 3 N ARCADIA 37.59N 79.63W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREE BLEW DOWN ON TRUCK ON INTERSTATE 81 NEAR MILE MARKER
173.9
0903 PM TSTM WND DMG 1 N BUCHANAN 37.53N 79.68W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
MULTIPLE TREES BLOWN DOWN ON POWER LINES ON LOWE STREET.
0920 PM TSTM WND GST 5 ENE BENT CREEK 37.55N 78.75W
06/16/2016 M54.20 MPH BUCKINGHAM VA TRAINED SPOTTER
0925 PM TSTM WND DMG CEDAR BLUFF 37.09N 81.76W
06/16/2016 TAZEWELL VA 911 CALL CENTER
ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.
0939 PM TSTM WND GST 2 NE BENT CREEK 37.55N 78.81W
06/16/2016 M77.00 MPH BUCKINGHAM VA TRAINED SPOTTER
MEASURED WIND GUSTS OF 76.7 MPH IN GLADESTONE
0940 PM TSTM WND DMG 3 ENE FOREST 37.38N 79.23W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
MULTIPLE TREES BLOWN DOWN ON BREEZEWOOD DRIVE.
0943 PM HAIL SSW RICHLANDS 37.09N 81.80W
06/16/2016 M0.50 INCH TAZEWELL VA TRAINED SPOTTER
DIME SIZE HAIL IN RICHLANDS
0944 PM TSTM WND DMG 3 ENE FOREST 37.39N 79.23W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE DOWN ON BREEZEWOOD DRIVE.
0952 PM TSTM WND DMG W EVINGTON 37.23N 79.29W
06/16/2016 CAMPBELL VA PUBLIC
LARGE LIMBS DOWN.
0952 PM TSTM WND DMG 3 ENE FOREST 37.38N 79.22W
06/16/2016 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE DOWN ON GRAVES MILL ROAD.
1010 PM TSTM WND DMG 4 ESE FOREST 37.34N 79.21W
06/16/2016 CAMPBELL VA 911 CALL CENTER
LARGE TREE DOWN AT THE INTERSECTION OF WEXFORD AND
LEEVILLE ROAD.
1011 PM TSTM WND DMG 4 ESE FOREST 37.34N 79.23W
06/16/2016 CAMPBELL VA 911 CALL CENTER
LARGE TREE DOWN AT THE INTERSECTION OF GREENVIEW AND
PORTICO STREET.
&&
RSTONEFIThunderstorm Wind, Ashe
- When
- June 16, 10:45 PM EST
- Where
- Ashe County, 1.25 mi NNE of Nathans Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.468, -81.394
Thunderstorm winds blew a large tree down on Tom Fowler Road.
Thunderstorm Wind, Ashe
- When
- June 16, 10:50 PM EST
- Where
- Ashe County, 1.66 mi NE of Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.439, -81.462
Thunderstorm winds blew down a large tree on old Highway 16.
Thunderstorm Wind, Wilkes
- When
- June 16, 11:00 PM EST
- Where
- Wilkes County, 1.37 mi N of McGrady
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 36.350, -81.232
Thunderstorm winds blew down trees on Highway 18 northbound.
Thunderstorm Wind, Alleghany
- When
- June 16, 11:06 PM EST
- Where
- Alleghany County, 89.36 mi E of Edmonds
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.408, -79.334
Thunderstorm winds blew down trees along Route 158.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, June 16 to 17, 2016$52 million · 3.25 in hail · 27 events
- Tornado and Flash Flooding in Pennsylvania, June 16 to 17, 20161 injured · $600,000 · EF0 · 32 events
- Hail and Damaging Winds in Virginia, June 16, 20163 in hail · 116 events
- Hail and Damaging Winds in Virginia, June 16, 2016$135,000 · 2 in hail · 50 events
- Hail and Damaging Winds in Virginia, June 16, 2016$181,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 2016$147,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 16, 2016$156,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, June 16, 2016$140,000 · 50 kt wind · 7 events
- Damaging Winds in Alabama, June 16 to 17, 2016$58,000 · 65 kt wind · 21 events
- Hail and Damaging Winds in Florida, June 16 to 17, 2016$32,000 · 1.25 in hail · 33 events
- Tornado and Damaging Winds in West Virginia, June 16, 2016$68,000 · EF0 · 9 events
- Hail and Damaging Winds in West Virginia, June 16, 2016$15,000 · 2.1 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642788, 642789, 642787, 642766.